MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUOCSE MONITOR; BLOOD GLUCOSE MONITIRO

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUOCSE MONITOR; BLOOD GLUCOSE MONITIRO
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 12/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the caller, whom is the daughter of the complainant, her mother stated, ".She felt that the 35 mg/dl reflected how she was feeling." and stated, she had 'low' blood sugar symptoms (sweating, could not talk and the daughter stated, ".She sounded like she was drunk.").The daughter reported she was not present at the time of the incident.Complainant reportedly used her husband's meter getting a 35 mg/dl reading.The complainant's husband gave her glucose tablets and started feeling better within minutes.She used her husband's meter again and had a result of 102 mg/dl according to daughter.During troubleshooting with customer care, it was revealed the complainant was using expired test strips.Caller could not provide any information regarding treatment of her mother, she stated her "mother was elderly, was on a pump and that she was doing her best to make sure she tested but that neither of them was familiar with how the pump operates" during the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips were returned for evaluation.
 
Event or Problem Description
Complainant's daughter, (b)(6), called in to report a discrepancy between her mother's nova max link meter and her father's unknown brand meter.

Brand Name
NOVA MAX LINK BLOOD GLUOCSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITIRO
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key7121552
Report Number3004193489-2017-00036
Device Sequence Number1975025
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2017
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020215155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1